MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  SIGMA HP UNI FEMORAL INTRODUCR; KNEE INSTRUMENT : INSERTION DEVICES

DEPUY ORTHOPAEDICS, INC. 1818910  SIGMA HP UNI FEMORAL INTRODUCR; KNEE INSTRUMENT : INSERTION DEVICES
Catalog Number 202456000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that as they were using the uni femoral introducer to insert one of the uni femoral trials the device broke in two.The inner plastic shaft of the device experienced a clean break in the proximal upper third of the instrument, resulting in the inner spring releasing its tension and forcing the red button actuator on the top of the device to separate from the body of the instrument.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: examination of the returned instrument confirmed the reported event.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIGMA HP UNI FEMORAL INTRODUCR
Common Device Name
KNEE INSTRUMENT : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8244212
Report Number1818910-2019-80766
Device Sequence Number1953495
Product Code HWR
UDI-Device Identifier10603295083290
UDI-Public10603295083290
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202456000
Device Lot NumberGM1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date01/24/2019
Patient Sequence Number1
Patient Age58 YR